Oxycodone slumber

Hi, hoping everyone is well today ( relatively speaking !).

I hurt my back a few days ago and have been prescribed oxycodone. I've gone from never really sleeping, to barely being able to stay awake!

The tabs make me a bit dazed and within an hour of taking them, I slip into the land of nod !

Has anyone taken these before and does this wear off, the more you take them ?

They are helping somewhat with the pain but I'm not sure I'm comfortable with the impact as whilst off work at the minute, I want to try get back in a few days- also have 3 kids at home !

Marie

5 Replies

oldestnewest
  • Hi Marie

    I first started taking oxycodone(oxynorm,I'm guessing it's the same drug) over 10 years ago when I had been diagnosed with degenerative disc disease,and anything with codeine in was causing migraines. If it's the same med,then it's a morphine based opiate painkiller,and if you're not used to them,they can literally knock you sideways,which is what it sounds like it's doing to you. I found them great for the pain,although they did prescribe me the OxyContin version(12 hr slow modified release) for night time as I would wake up literally as soon as the 6 hrs was up on the other ones. The side effects do wear off,but that obv comes at the price of taking them on a longer term basis and your body adapting - to me,I could practically do a normal days work,and drive(60 miles each way) once my body had gotten used to the side effects,and for the relief they gave me,it was definitely worth it,but if you're not comfortable,then speak to your GP,as some people just can't cope with certain meds - I was like that on tramadol,everyone else I knew on them was fine,but I couldn't string a sentence together,stand up straight,or even sleep!! I tried to persevere,thinking my body would adapt,and the dr said I shouldn't have tried,as once you're on those sort of meds,you either adapt to them or not,and by the sounds of it,with 3 kids at home,you need something different - could they not give you a steroid shot for a few weeks,as after the initial bruise,that usually kicks in with very little,or no side effects?

    I'd definitely give your GP a call at the least,even if it's just for reassurance' sake.

    Take care

    Nicki.

  • Hi Nicki

    Thank you for your response. It is the same Drug. Unfortunately, steroids do absolutely nothing for me so they no longer waste their time Giving me them. I have been on 400 mg per day for over 2 years now and like you on oxycodone, I'm all singing and dancing in so far as there's nonnegative affects. The only real downside is I'm very tolerant now and they only just take the edge off pain for me. Gp thought it was either the oxycodone on fentanyl patches. I thought I'd try the tablets first as I did have these after my knee replacements.

    I think you're right, in a couple of days I'll be ok with them. It right now - they're just blind siding me! Having said this, I may call go tomorrow as again, like you, I get pain relief from them for maybe 3 hours and need to take them again on the 4th hour - they're immediate release.

    Marie

  • Sorry -

    Made no sense. It was meant to read 400mg tramadol per day

  • That's good that you'll speak to your gp,but be wary of the OxyContin,or longtec as I think they're called now - I found when I first started taking them that the first hour after they hit my system,if I was at work,or anywhere with artificial lighting,( I was prescribed for day use at one point) my colleagues would say I looked like I was on another planet,I'd come over all clammy,feel sick to my stomach and couldn't stand up without help .... more often than not,I'd end up in the first aid room sleeping off the pill for the first hour,and then once the initial release was in my system,I'd literally just get back up,go back to my desk and carry on as if nothing had happened🤔😝 they literally can be lethal,hence the warnings about driving etc,and the other thing that ALWAYS makes me laugh is whenever I watch some U.S drama,and someone is hooked on prescription meds,it's always oxycodone!! Funny how no one has ever asked for any of my pills in all the years I've been on them,and I'd certainly do with the extra cash 😂

    It's definitely good that you're questioning your meds though,as I find far too many people just take a script and pop the pills without having a clue what they're for,or how they can react - my mum's the worst for this,and I just can't get my head around why you wouldn't want to know what you're doing to yourself,or why?! Maybe it's a generational thing,I'm not sure?!?

    Good luck with the gp tomorrow,and let me know how you get on

    Nicki x

  • Will do . Thanks nicki

You may also like...